MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-33
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion with mild calcification in the right coronary artery (rca).A 2.5 x 33 mm xience sierra stent delivery system (sds) was advanced to the target lesion without resistance balloon inflation was performed but the balloon did not inflate.The indeflator was pressurized to the rated burst pressure, but there was no increase in the pressure gauge and the balloon did not inflate.Therefore, the sds was removed and the outside the patient anatomy, it was noted that blood was inside the sds.Additionally, it was noted that the proximal edge of the stent implant was severely damaged.A new non-abbott sds was used to complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported shaft tear was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the noted balloon rupture and reported leak; however, factors that may contribute to ruptures and leaks include, but are not limited to, material damage, interactions with other devices or interaction with lesion calcification and tortuosity.The reported inflation problems and material deformation appear to be related to circumstances of the procedure as it is likely the noted rupture and reported leak caused the inflation problems.Interaction with the guiding catheter during removal likely caused the reported material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9305545
Report Number2024168-2019-13429
Device Sequence Number2362979
Product Code NIQ
UDI-Device Identifier08717648227134
UDI-Public08717648227134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Catalogue Number1550250-33
Device Lot Number8062841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1